Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
159 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes terrible cramps and stabbing pain in the abdomen having the Mirena coil inserted?

Ive had my mirena for a year and a half now and half been having terrible cramps for almost a week now and feel like I m getting stabbed in my lower abdomin. When playing with my daughter if she sits on my belly at all it feels terrible and when having sex it is extremely painful and my spouse complains about pain from somthing stabbing him. Help!
Mon, 30 Sep 2019
Report Abuse
Question is related to
Drug/Medication
General & Family Physician 's  Response
Hello,

Given your symptoms, it is important to rule out pelvic infections and misplacement of Mirena IUD. Pelvic examination, vaginal swab culture, pelvic Xray. Ultrasound are recommended at this point. So please follow up with your ObGyn for detailed evaluation.

Hope this answers your query
Please address further questions here
Regards
Dr.Lekshmi Rita Venugopal
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have terrible pain on my left side, it comes in waves, stabbing. If it was on the right side, I would think it was my appendix, but not. I have...

Recent questions on  Iud with progestogen

doctor1 MD

Hey. I had IUD inserted about 2 weeks ago. I have had mirena twice before, just removed due to cysts, but nothing dangerous, just stressed about...

doctor1 MD

Hi, I had my mirena removed and the next day (lasted for about 5 days) I had a bloody muscus discharge that I really only noticed when I wiped. I...

doctor1 MD

I have been bleeding for almost a year,had a d n c,didn t help,next step got the mirena,complete nightmare,had to go to emergency,spent the week...

doctor1 MD

Hi iam 21 female I have mirena BC. Since sept 2013 ever since I got this thing I ve had bad pains in tummy. Depression I ve lost 20lbs leaving me...

doctor1 MD

Hi. My GP rang me this morning to tell me that the hot flushes and general feeling of 'not right' are early onset menopause - I am 42 years old and...

doctor1 MD

hi ok so the 9th of September I got my first shot of depo I decide not to go back due to side affects when I got my first shot It made me stop my...

doctor1 MD

I have fibroids which have resulted in heavy bleeding. I am 53 and contraceptives is not recommended but I was placed on microgynon for 6 mths. My...